PDA

View Full Version : Biotin for accutane hairloss


TheWildSide
12-28-2003, 06:32 PM
I just bought 5 mg biotin for accutane hairloss. Is this enough of a daily dosage? It was the highest they had.

Misty800
12-30-2003, 05:49 PM
I took biotin for hair loss and fingernails but it did not do anything for me.
Took it for at least 3 years.

prometheus
12-30-2003, 07:19 PM
I used to post on a long hair forum years ago, and some of the ladies there were taking biotin for faster hair growth. I don't think it makes your hair grow, but I think it does help hair that is in its active phase grow faster because it is a necessary hair nutrient.

However, many of the ladies there also said biotin made them break out. This could be many things other than the biotin, but taking any single vitamin or nutrient in a large dose isn't, in my opinion, the best thing for your body, unless you have a marked deficiency in that one nutrient.

accu
12-30-2003, 07:39 PM
I am taking biotin now for almost 3 months for accutane hairloss. I don't know whether it is helping or not, but I'll continue to take it until the bottle runs out. I am also taking 5 mg. Biotin is water soluable; I've read in some website that even if you take the highest dosage (10mg), it is still safe because it is a water soluable vitamin. I have not read anything about negative side effects or acne as a result of it. I have NOT broken out. I have read that biotin DEFICIENCY can lead to hairloss and even baldness. Accutane may cause the absorption of biotin in the body to decrease and thus the hairloss. However, I believe that the hairloss is due to something called TELOGEN EFFLUVIUM...you might want to read about this condition, because it will probably make you feel better. I know it helped me. Basically, telogen effluvium is a type of TEMPORARY hairloss. It is caused by hormonal changes (i.e. after giving birth), severe stress (ie. divorce), and certain medication (ie. ACCUTANE). Hair starts losing usually 2-4 months after starting the medication, which is why accutane users lose hair AFTER accutane. Hair grows back 3-6 months after you stop the medication.

Go to google and search for telogen effluvium. They will explain why the hair falls out. The short version is that accutane pushes up to 70% of your hair to go into resting phase. The hair stops growing for a few months, then it falls out, because a new hair is growing underneath the old hair. The new hair pushes the old hair out of your scalp (thus, you lose the hair). So, when you lose your hair, you are actually growing a new hair. A new hair takes the place of the old hair immediately.